Hail, Jasper
- When
- May 11, 1:50 PM CST
- Where
- Jasper County, 10.02 mi NW of Curtis
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.038, -94.169
The public reported penny size hail in the Ebenezer community.
Scattered showers and thunderstorms developed across southeast Texas during the afternoon hours, with one large hail report received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Scattered showers and thunderstorms developed across southeast Texas during the afternoon hours, with one large hail report received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 11, 11:54 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1254 PM CDT MON MAY 11 2009 .AVIATION... SCT SHRA/ISO TARA OVER SE TX...NOT OCCURRING AT KBPT AT THE MOMENT..BUT APPROACHING FROM THE WEST. ADDITIONAL TSRA CLUSTER INTENSIFYING OVER TOLEDO BEND IS MOVING ENE AT 15 MPH AT THE MOMENT. THE SOUTHERN END OF THIS AREA OF CONVECTION WILL LIKELY AFFECT KAEX WITHIN TWO HOURS. FOR KBPT/KAEX...ADDED VCTS THRU 00Z ...WITH TEMPO 1118/1122 4SM TSRA BR OVC025CB. ELSEWHERE...VFR CONDITIONS EXPECTED...WITH THE POSSIBILITY OF MVFR CEILINGS THIS AFTERNOON AT KLCH. DUE TO THE LIGHT PRESSURE GRADIENT AHEAD OF THE NEARLY STATIONARY FRONT OVER C LA...MVFR/IFR CEILINGS AND VSBY WILL BE POSSIBLE TOWARDS SUNRISE TUE. DML && .PREV DISCUSSION... /ISSUED 933 AM CDT MON MAY 11 2009/ UPDATE... STALLED FRONTAL BOUNDARY REMAINS DRAPED ACROSS NE TX AND THE NORTHERN TIER OF LOUISIANA. THIS BOUNDARY REMAINS THE FOCUS OF CONTINUING STORM DEVELOPMENT THIS MORNING. THE BOUNDARY WILL SAG A BIT TO THE SOUTH...DOWN INTO CNTRL LA AND THERE IS A SLIGHT CHANCE FOR SOME SHWRS/TSTMS LATER THIS AFTERNOON IN THE AEX AREA. SOUTH WIND TODAY WILL SEE THE SEA BREEZE MOVE INLAND AND SKIES CLEARING ALONG THE COAST AND AS FAR INLAND AS THE I-10 CORRIDOR. OTHERWISE...SUMMER PATTERN IS EXPECTED TO CONTINUE FOR THE NEXT THREE MONTHS WITH OCCASIONAL BREAKS...FROM THE SUMMER PATTERN. K. KUYPER PREV DISCUSSION... /ISSUED 645 AM CDT MON MAY 11 2009/ AVIATION... PATCHY FOG THIS MORNING AROUND LFT AND ARA. VISIBILITIES RANGING FROM 3 MILES MVFR AT LFT TO LIFR VISIBILITY OF 1/4 MILE AND VERTICAL VISIBILITY AROUND 100 FEET AT ARA. ELSEHWERE...VISIBILITIES WERE GENERALLY 5 MILES AND ABOVE. VISIBILITIES SHOULD IMPROVE LATER THIS MORNING INTO AFTERNOON WITH VFR CONDITIONS EXPECTED. THE FLY IN THE OINTMENT IS ACROSS THE NORTH THIS AFTERNOON WHERE A BOUNDARY MAY SAG SOUTHWARD FROM NORTHERN LOUISIANAS CONVECTION RESULTING IN MVFR CEILINGS AND A FEW SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING NEAR AEX. CONVECTION SHOULD BE LIMITED DUE TO CAPPING WARM LAYER BETWEEN 7000 AND 10000 FEET. 06 SYNOPSIS... LATEST WATER VAPOR IMAGERY AND UPPER LEVEL ANALYSIS INDICATES ZONAL FLOW CONTINUING ACROSS MUCH OF THE CONUS WITH OCCASIONAL DISTURBANCES PASSING THROUGH THE WESTERLY FLOW ALOFT. AT THE SFC...A PERSISTENT BOUNDARY REMAINS ACRS CNTRL MS/NRN LA/ERN TX SERVING AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY CONTINUES TO SIT JUST NORTH OF THE CWA...WITH CALM OR LIGHT SOUTHERLY WINDS AND WARM TEMPERATURES IN THE LOWER 70S SOUTH OF IT. SKIES ACRS THE AREA HAVE BEEN GENERALLY CLEAR THIS MORNING WITH JUST SOME HIGH LEVEL CLOUDINESS MOVING IN FM THE WEST. DISCUSSION... ZONAL FLOW ALOFT WILL CONTINUE FOR THE NEXT COUPLE OF DAYS WITH THE SFC FRONT LINGERING ACRS NRN/CNTRL LA. MODELS INDICATE BOUNDARY WILL SAG SOUTHWARD TODAY TOWARD THE I-10 CORRIDOR...BUT UNCERTAIN IN HOW FAR SOUTH IT WILL ACTUALLY MOVE. THIS WILL PROVIDE A CHANCE OF SHOWERS OR THUNDERSTORMS ACRS THE AREA TODAY...ENHANCED BY ANY PASSING SHORTWAVES ALOFT. BEST CHANCE FOR STORMS IS ACRS CNTRL LA INTO ERN TX...TAPERING TO SLT CHC ALONG AND S OF I-10. MODEL SOUNDINGS INDICATE MODERATE TO STRONG INSTABILITY AND ADEQUATE MOISTURE AND WITH DAYTIME HEATING EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS BY THE AFTN MAINLY FROM THE LAKES AREA OF EAST TX EAST TOWARD CNTRL LA. DESPITE THE FAIRLY STRONG INSTABILITY...UPPER LEVEL WINDS REMAIN RELATIVELY WEAK. SPC HAS LOWERED THE SLIGHT RISK FOR SEVERE WEATHER AS THE THREAT OF ANY ORGANIZED SEVERE THUNDERSTORMS IS LOW. HOWEVER...CANNOT RULE OUT SEVERE WEATHER ENTIRELY AS SOME STORMS MAY BECOME STRONG ENOUGH TO PRODUCE HAIL OR STRONG WINDS. SHOWER AND THUNDERSTORM CHANCES WILL DECREASE DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. LOW PRESSURE DEVELOPING IN THE SRN PLAINS WILL PULL THE SFC BOUNDARY NORTH TUESDAY AFTN WHILE WEAK UPPER LEVEL RIDGING DEVELOPS BY MIDWEEK HELPING TO LIMIT RAIN CHANCES. RAIN CHANCES ARE EXPECTED TO REMAIN LOW THROUGH THE WEEKEND WITH ONLY ISOLATED SHOWERS OR THUNDERSTORMS POSSIBLE TOWARD THE LATTER PART OF THE WEEK. EXTENDED RANGE MODELS SHOW A COLD FRONT APPROACHING THE AREA EARLY NEXT WEEK. HAVE HELD OFF ON INCREASING POPS AT THIS TIME TO MONITOR HOW MODELS HANDLE THIS SITUATION OVER THE NEXT FEW RUNS. HOWEVER...SHOULD THIS SCENARIO PAN OUT...COULD SEE HIGHER RAIN CHANCES SUNDAY FOLLOWED BY COOLER AND DRIER WEATHER MONDAY INTO TUESDAY. TEMPERATURES WILL CONTINUE TO RUN ON THE WARM SIDE WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S TO LOWER 70S. MARINE... LIGHT TO MODERATE SOUTHERLY WINDS WILL PERSIST FOR THE NEXT SEVERAL DAYS WITH SEAS RUNNING BETWEEN ONE AND FOUR FEET. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 70 87 70 87 / 20 10 10 10 10 KBPT 87 71 87 72 86 / 20 10 10 10 10 KAEX 86 67 88 69 89 / 40 20 10 10 10 KLFT 88 70 88 70 88 / 20 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 426 AM CDT MON MAY 11 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-120930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 426 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH THE BEST CHANCES FOR ACTIVITY NORTH OF INTERSTATE 10. SOME STORMS COULD BECOME STRONG TO SEVERE WITH THE POSSIBILITY OF STRONG DAMAGING WINDS...HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN CHANCES WILL BE LOW THROUGH FRIDAY WITH ONLY ISOLATED AFTERNOON SHOWERS OR THUNDERSTORMS EXPECTED MAINLY ON THURSDAY AND FRIDAY. SHOWERS AND THUNDERSTORMS COULD INCREASE OVER THE WEEKEND AS A COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The public reported penny size hail in the Ebenezer community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173905.